Monday, June 22, 2015

Use the Labels


Challenge: Why is this case of the day labeled with "psychiatry" (as well as internal medicine)?

Image shown under Fair Use.

2 comments:

RaH said...

i will not analyse the whole ECG, as the question is very suggestive for a long QT.
Heart rate around 75bpm (if 25mm/s) and QT around 0.6s -> QTc is 671msec.

Many psycho-pharmaceuticals increase the QT time (elevated risk for torsades de pointes)
these are the most common drugs associated with long QT and psychiatry
Amitryptilin Methadon Chloralhydrat Methylphenidat Chlorpromazin Nortriptylin Clozapin Olanzapin Fluoxetin Risperidon Haloperidol Sertralin Imipramin

Craig Chen said...

you're right!
-
Use the Labels

The EKG shows long QT syndrome. Multiple medications can further prolong the QT, putting the patient at risk for torsades de pointes, syncope, and sudden death. Many of these medications are neuroleptics.

Sources: UpToDate; ECG Wave Maven.